MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921350
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent buckled material inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure, performed on (b)(6) 2023.During the procedure, when the stent was pushed using a positioner, it was noticed that the tail of the stent buckled and it failed to be inserted.Another polaris ultra ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopy procedure, performed on (b)(6), 2023.During the procedure, when the stent was pushed using a positioner, it was noticed that the tail of the stent buckled and it failed to be inserted.Another polaris ultra ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.Additional information received on july 19.2023 stating that the target anatomy location for this procedure was the kidney.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent buckled material inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was buckled/accordion.A photo of the device was provided and it was observed that the bladder coil was buckled/accordion.The suture and the positioner were not returned for evaluation.A functional evaluation noted that a mandrel 0.039" was loaded into the device and no resistance was felt.No other problems with the device were noted.The reported event of kinked was not confirmed.Based on all the gathered information, it is possible to conclude that this issue could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the failure, consistently leading to device being buckled/accordion, affecting the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Block h11: block b5 and block d7a, h8, have been updated based on the additional information received on july 19, 2023.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17305631
Report Number3005099803-2023-03731
Device Sequence Number15079540
Product Code FAD
UDI-Device Identifier08714729124498
UDI-Public08714729124498
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2023
Device Model NumberM0061921350
Device Catalogue Number192-135
Device Lot Number0026034502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale